MAUDE Adverse Event Report: ARTHREX, INC. STEPDRILL, FOR 3.0MM HCS, LENGTH 20MM; DRILL BIT

ARTHREX, INC. STEPDRILL, FOR 3.0MM HCS, LENGTH 20MM; DRILL BIT
Model Number STEPDRILL, FOR 3.0MM HCS, LENGTH 20MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chevron surgery the device broke during insertion.All broken parts were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The reported event was confirmed as the visual evaluation of the received ar-8610tdc-20 with batch 031934 revealed that the tip of the device had broken off.A functional test was not performed due to damage to the device.The most likely cause is typically caused by excessive force during use.

Brand Name
STEPDRILL, FOR 3.0MM HCS, LENGTH 20MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24743525
Report Number1220246-2026-01757
Device Sequence Number15808070
Product Code HTW
UDI-Device Identifier00888867197169
UDI-Public(01)00888867197169(11)190826(10)031934
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEPDRILL, FOR 3.0MM HCS, LENGTH 20MM
Device Catalogue NumberAR-8610TDC-20
Device Lot Number031934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown